Alert archive / Illinois / Wind Chill Advisories in 2018
Wind Chill Advisory 4, NWS Lincoln, IL
NWS Lincoln, IL issued this wind chill advisory at Jan 14, 2018, 3:15 PM CST for 35 counties in Illinois. It took effect at Jan 15, 2018, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jan 14, 2018, 3:15 PM CST (21:15 UTC)
- In effect from
- Jan 15, 2018, 6:00 PM CST
- Expired
- Jan 16, 2018, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Lincoln, IL
All 35 counties
Cass County, IL, Champaign County, IL, Christian County, IL, Clark County, IL, Clay County, IL, Coles County, IL, Crawford County, IL, Cumberland County, IL, DeWitt County, IL, Douglas County, IL, Edgar County, IL, Effingham County, IL, Fulton County, IL, Jasper County, IL, Knox County, IL, Lawrence County, IL, Logan County, IL, Macon County, IL, Marshall County, IL, Mason County, IL, McLean County, IL, Menard County, IL, Morgan County, IL, Moultrie County, IL, Peoria County, IL, Piatt County, IL, Richland County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Shelby County, IL, Stark County, IL, Tazewell County, IL, Vermilion County, IL, Woodford County, IL
The radar
The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 21:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.3 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1286 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
028 WWUS43 KILX 142115 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 315 PM CST Sun Jan 14 2018 ...ACCUMULATING SNOW TONIGHT...THEN BITTERLY COLD WIND-CHILLS MONDAY NIGHT INTO TUESDAY MORNING... ILZ027>031-036>038-040>057-061>063-066>068-071>073-150500- /O.NEW.KILX.WW.Y.0003.180115T0300Z-180115T1800Z/ /O.NEW.KILX.WC.Y.0004.180116T0000Z-180116T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 315 PM CST Sun Jan 14 2018 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM MONDAY TO NOON CST TUESDAY... * WHAT...Snow and very cold wind chills expected. * WHERE...All of central and southeast Illinois * WHEN...A Winter Weather Advisory for snow is in effect from 9 PM this evening to noon Monday. A Wind Chill Advisory is in effect from 6 PM Monday to noon Tuesday. * ADDITIONAL DETAILS...Light to moderate snow will fall across the area tonight into early Monday morning. Storm total snow accumulations will be 2 to 3 inches...with isolated amounts of up to 4 inches north of I-74. Bitterly cold wind-chills will develop in the wake of the system. Wind-chill values will bottom out from 15 below to 20 below zero Monday night into Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Illinois can be obtained by calling 1-800-452-4368. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Barnes
8 follow-up statements
886 WWUS43 KILX 150503 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 1103 PM CST Sun Jan 14 2018 ...ACCUMULATING SNOW TONIGHT...THEN BITTERLY COLD WIND-CHILLS MONDAY NIGHT INTO TUESDAY MORNING... ILZ027>031-036>038-040>057-061>063-066>068-071>073-151100- /O.CON.KILX.WW.Y.0003.000000T0000Z-180115T1800Z/ /O.CON.KILX.WC.Y.0004.180116T0000Z-180116T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1103 PM CST Sun Jan 14 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM MONDAY TO NOON CST TUESDAY... * WHAT...Snow and very cold wind chills expected. * WHERE...All of central and southeast Illinois * WHEN...A Winter Weather Advisory for snow is in effect from 9 PM this evening to noon Monday. A Wind Chill Advisory is in effect from 6 PM Monday to noon Tuesday. * ADDITIONAL DETAILS...Light to moderate snow will fall across the area tonight into early Monday morning. Storm total snow accumulations will be 2 to 3 inches...with isolated amounts of up to 4 inches along and north of I-74. Bitterly cold wind- chills will develop in the wake of the system. Wind-chill values will bottom out from 15 below to 20 below zero Monday night into Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Illinois can be obtained by calling 1-800-452-4368. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Auten
847 WWUS43 KILX 151016 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 416 AM CST Mon Jan 15 2018 ...ACCUMULATING SNOW THIS MORNING...THEN BITTERLY COLD WIND CHILLS TONIGHT INTO TUESDAY MORNING... ILZ027>031-036>038-040>057-061>063-066>068-071>073-151800- /O.CON.KILX.WW.Y.0003.000000T0000Z-180115T1800Z/ /O.CON.KILX.WC.Y.0004.180116T0000Z-180116T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 416 AM CST Mon Jan 15 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY... * WHAT...Light snow occurring. Very cold wind chills expected. Plan on slippery road conditions during the morning commute. Additional snow accumulations of 1 to 2 inches are expected this morning east of Peoria and Springfield, with highest amounts from I-57 east. Total snow accumulations of 2 to 3 inches will occur, with local 3 to 4 inch amounts northeast of Lincoln. Expect wind chills to lower to 12 below zero to 22 below zero during tonight into Tuesday morning. * WHERE...Portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. * WHEN...For the Winter Weather Advisory, until noon today. For the Wind Chill Advisory, 6 PM this evening until noon Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Illinois can be obtained by calling 1-800-452-4368. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ 07
784 WWUS43 KILX 151258 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 658 AM CST Mon Jan 15 2018 ...ACCUMULATING SNOW ENDING THIS MORNING EAST...THEN PATCHY BLOWING SNOW THROUGH THIS AFTERNOON...FOLLOWED BY BITTERLY COLD WIND CHILLS TONIGHT INTO TUESDAY MORNING... ILZ027>031-036>038-040>057-061>063-066>068-071>073-151800- /O.CON.KILX.WW.Y.0003.000000T0000Z-180115T1800Z/ /O.CON.KILX.WC.Y.0004.180116T0000Z-180116T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 658 AM CST Mon Jan 15 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY... * WHAT...Snow occurring. Very cold wind chills expected. Plan on slippery road conditions, including during the morning commute. Additional snow accumulations of up to one inch are expected. Expect wind chills to range from 5 below zero to 20 below zero. * WHERE...Portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. * WHEN...For the Winter Weather Advisory, until noon today. For the Wind Chill Advisory, 6 PM this evening to noon Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. In addition, as a cold front sweeps through the area this morning, be on the lookout for blowing snow, especially in open areas that will affect north-south roadways. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Illinois can be obtained by calling 1-800-452-4368. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Smith
062 WWUS43 KILX 151757 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 1157 AM CST Mon Jan 15 2018 ...HAZARDOUS ROAD CONDITIONS PERSIST THIS AFTERNOON... ILZ027>031-036>038-040>057-061>063-066>068-071>073-152100- /O.EXT.KILX.WW.Y.0003.000000T0000Z-180115T2100Z/ /O.CON.KILX.WC.Y.0004.180116T0000Z-180116T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1157 AM CST Mon Jan 15 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY... * WHAT...Snow-covered roads and very cold wind chills expected. * WHERE...All of central and southeast Illinois. * WHEN...The Winter Weather Advisory has been extended until 3 PM this afternoon. The Wind Chill Advisory remains in effect from 6 PM this evening until noon Tuesday. * ADDITIONAL DETAILS...Roads will remain slick and snow-covered through this afternoon. Bitterly cold wind chills of 15 below to 20 below zero will cause frostbite to exposed skin in as little as 30 minutes tonight through Tuesday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for Illinois can be obtained by calling 1-800-452-4368. A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Barnes
531 WWUS43 KILX 152045 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 245 PM CST Mon Jan 15 2018 ...BITTERLY COLD WIND-CHILLS TONIGHT INTO TUESDAY MORNING... ILZ027>031-036>038-040>057-061>063-066>068-071>073-160445- /O.EXP.KILX.WW.Y.0003.000000T0000Z-180115T2100Z/ /O.CON.KILX.WC.Y.0004.180116T0000Z-180116T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 245 PM CST Mon Jan 15 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST TUESDAY... ...WINTER WEATHER ADVISORY WILL EXPIRE AT 3 PM CST THIS AFTERNOON... * WHAT...Bitterly cold wind chills expected. * WHERE...All of central and southeast Illinois. * WHEN...The Wind Chill Advisory remains in effect from 6 PM this evening until noon Tuesday. * ADDITIONAL DETAILS...Bitterly cold wind chills of 15 below to 20 below zero are expected tonight through Tuesday morning. In addition...many area roads will remain snow-covered and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Barnes
382 WWUS43 KILX 160411 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 1011 PM CST Mon Jan 15 2018 ...BITTERLY COLD WIND-CHILLS TONIGHT INTO TUESDAY MORNING... ILZ027>031-036>038-040>057-061>063-066>068-071>073-161000- /O.CON.KILX.WC.Y.0004.000000T0000Z-180116T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1011 PM CST Mon Jan 15 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TUESDAY... * WHAT...Bitterly cold wind chills expected. * WHERE...All of central and southeast Illinois. * WHEN...The Wind Chill Advisory remains in effect from 6 PM this evening until noon Tuesday. * ADDITIONAL DETAILS...Bitterly cold wind chills of 15 below to 20 below zero are expected tonight through Tuesday morning. In addition...many area roads will remain snow-covered and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Auten
577 WWUS43 KILX 160958 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 358 AM CST Tue Jan 16 2018 ...BITTERLY COLD WIND CHILLS CONTINUE THIS MORNING... ILZ027>031-036>038-040>057-061>063-066>068-071>073-161800- /O.CON.KILX.WC.Y.0004.000000T0000Z-180116T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 358 AM CST Tue Jan 16 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 12 below to 25 below zero much of this morning. * WHERE...Portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. * WHEN...Through noon today. * ADDITIONAL DETAILS...Bitterly cold wind chills of 12 below to 25 below zero are expected this morning. In addition, untreated roadways will remain snow covered and hazardous due to recent snowfall. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ 07
489 WWUS43 KILX 161737 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 1137 AM CST Tue Jan 16 2018 ILZ027>031-036>038-040>057-061>063-066>068-071>073-161845- /O.EXP.KILX.WC.Y.0004.000000T0000Z-180116T1800Z/ Knox-Stark-Peoria-Marshall-Woodford-Fulton-Tazewell-McLean- Schuyler-Mason-Logan-De Witt-Piatt-Champaign-Vermilion-Cass- Menard-Scott-Morgan-Sangamon-Christian-Macon-Moultrie-Douglas- Coles-Edgar-Shelby-Cumberland-Clark-Effingham-Jasper-Crawford- Clay-Richland-Lawrence- Including the cities of Galesburg, Toulon, Peoria, Lacon, Eureka, Canton, Pekin, Bloomington, Normal, Rushville, Havana, Lincoln, Clinton, Monticello, Champaign, Urbana, Danville, Beardstown, Petersburg, Winchester, Jacksonville, Springfield, Taylorville, Decatur, Sullivan, Tuscola, Charleston, Mattoon, Paris, Shelbyville, Greenup, Marshall, Effingham, Newton, Robinson, Flora, Olney, and Lawrenceville 1137 AM CST Tue Jan 16 2018 ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... Wind-chills are slowly improving late this morning...with the latest observed values generally ranging from 5 below to 15 below zero. Therefore the Wind Chill Advisory will be allowed to expire at noon. $$ Barnes
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this wind chill advisory went out at Jan 14, 3:00 PM CST, 15 minutes earlier.
Area forecast discussion, Jan 14, 3:00 PM CST, 15 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 300 PM CST Sun Jan 14 2018 .SHORT TERM...(This evening through Monday) ISSUED AT 300 PM CST Sun Jan 14 2018 Light snow associated with increasing warm advection ahead of a weak short-wave trough has developed across west-central Illinois this afternoon. 20z/2pm radar imagery and area surface obs suggest snow is falling along/west of a Galesburg to Jacksonville line. This is a fairly narrow band of precip, with the snow coming to an end further west across north-central Missouri. Based on latest HRRR forecast, it appears the snow band will spread eastward to the Indiana border by early evening...with the snow tapering off and perhaps temporarily coming to an end behind the initial band by mid-evening. Given the current dry airmass and the transient nature of the band, am expecting little more than a dusting of snow early this evening. The more significant snow will not arrive until later tonight as a vigorous wave over South Dakota dives southeastward into the region. Models have been fairly consistent with their solutions...bringing a band of light to moderate snow associated with the second wave and its associated cold front into the NW KILX CWA late this evening...then spreading it further east and south overnight. NAM time-height cross-sections indicate a 3-4 hour window of time when deep-layer omega is maximized and the highest snowfall rates will be achieved. Despite moderately strong lift and ample profile moistening, the progressive nature of this system will limit snowfall totals. Amounts will generally be on the order of 1 to 3 inches...with the highest totals perhaps close to 4 inches focused north of the I-74 corridor. The snow will linger across the E/SE through Monday morning before quickly exiting into Indiana by afternoon. Will be issuing a Winter Weather Advisory for all of central and southeast Illinois from 9pm tonight through noon Monday to cover the accumulating snowfall and the distinct possibility of blowing/drifting snow Monday morning. Strong W/NW winds in the wake of the system will bring sharply colder air into central Illinois...with temperatures falling into the single digits and teens by afternoon. && .LONG TERM...(Monday night through Sunday) ISSUED AT 300 PM CST Sun Jan 14 2018 Bitterly cold conditions will prevail Monday night as overnight lows drop to around zero. Thanks to continued brisk northwesterly winds, wind-chill values will plunge to between 15 below and 20 below zero. As a result, will be issuing a Wind Chill Advisory for all of central and southeast Illinois Monday night into Tuesday morning. With a sharp upper-level trough rotating through the Great Lakes/Midwest, cyclonic flow will result in plenty of clouds and perhaps a few snow flurries Tuesday/Tuesday evening before the trough axis settles southeastward into the Ohio River Valley. After that, the very cold weather will persist into Wednesday before the prevailing upper trough flattens and a pronounced warming trend develops by the end of the week. High temperatures will climb into the 30s by Thursday...then will soar into the upper 40s and lower 50s by Saturday. The next significant weather-maker will not impact the region until late next weekend when temps will be warm enough to support rain by Sunday. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1147 AM CST Sun Jan 14 2018 A period of very light snow will spread across the area late this afternoon into the early evening...resulting in slightly reduced visbys and ceilings gradually lowering to MVFR by 02-03z. Once this initial wave pushes to the east, there will be a lull in the precip before the main wave arrives overnight into early Monday morning. Time-height cross-sections suggest the strongest lift and thus the heaviest snow will focus on the 08z-11z time frame before the snow pushes south of the terminals after 12z. Have included TEMPO groups for IFR ceilings/visbys during this time. Once the trailing cold front passes, strong/gusty W/NW winds will develop Monday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 9 PM this evening to noon CST Monday for ILZ027>031-036>038-040>057-061>063-066>068-071>073. Wind Chill Advisory from 6 PM Monday to noon CST Tuesday for ILZ027>031-036>038-040>057-061>063-066>068-071>073. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Jan 14, 11:29 AM CST, 3 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1129 AM CST Sun Jan 14 2018 ILZ027>031-036>038-040>057-061>063-066>068-071>073-150530- Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland- De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan- Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt- Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 1129 AM CST Sun Jan 14 2018 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... There will be a chance for light snow to develop as early as this afternoon, however, the main accumulating snow will occur tonight through Monday morning. An inch or two will accumulate over the area by Monday morning. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Snow will gradually taper off and end by late Monday morning or early afternoon. Current indications suggest the total snowfall will range from 1 to 3 inches over most of the area. As the storm departs, winds will increase out of the west to northwest which may produce some blowing snow during the afternoon. Wind chill temperatures early Tuesday morning will range from 15 below to 25 below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. However, any snowfall reports would be appreciated. Bak
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 14, 3:15 PM CST | Winter Weather Advisory | ILX | Cass, Champaign, Christian, Clark, Clay, Coles and 29 more | 24 hr |
Nearby
Wind Chill Advisories in Illinois, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.